Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 145, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 1, 2001, 6:32 PM MDT for El Paso County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 1, 2001, 6:32 PM MDT (00:32 UTC)
- Expired
- Oct 1, 2001, 7:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3405 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WUUS55 KPUB 020033 SVRPUB COC041-020100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 632 PM MDT MON OCT 1 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 700 PM MDT AT 625 PM...A WIND GUST TO 62 MPH WAS REPORTED AT THE COLORADO SPRINGS AIRPORT FROM A RAPIDLY DISSIPATING THUNDERSTORM DAMAGING WINDS ARE LIKELY. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3886 10491 3868 10472 3881 10443 3901 10471
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 1:36 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 1, 1:36 PM MDT, 4 hours 56 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 136 PM MDT MON OCT 1 2001 WEATHER ISSUES THIS PACKAGE ARE TIMING AND IMPACT ON CWFA OF NORTH TO NORTHEAST SURGES IN BOTH THE SHORT AND LONGER TERM. CWFA CURRENTLY ENJOYING GORGEOUS 1ST DAY OF OCTOBER WITH ABOVE AVERAGE TEMPERATURES...VARIABLE CLOUDS AND EVEN SOME SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY. LATEST ETA/AVN MODELS SUGGEST THAT UPPER RIDGE THAT HAS BEEN THE DOMINANT WEATHER PLAYER THE PAST SEVERAL DAYS TO GIVE WAY TO NORTHWEST FLOW ALOFT BEGINNING TUESDAY AND LASTING INTO THE WEEKEND AT LEAST. 1ST NORTHERLY SURGE SHOULD PUSH THROUGH AROUND TUESDAY AFTERNOON... WITH NEXT NORTHERLY SURGE PROJECTED BY EARLY THURSDAY AS HEALTHY SURFACE HIGH BUILDS INTO MONTANA ON THURSDAY. MRF INDICATES THAT ANOTHER HEALTHY SURGE SHOULD OCCUR JUST OUTSIDE THIS PACKAGE DOMAIN...I.E. AROUND NEXT WEDNESDAY...THE 10TH OF OCT. SURFACE WINDS SHOULD REMAIN SUBDUED THROUGH FRIDAY...WITH SOME INDICATION THAT WINDS COULD BE ON THE INCREASE AT TIMES DURING THE SATURDAY THROUGH MONDAY TIME-FRAME. FOR SENSIBLE WEATHER...WILL KEEP TEMPERATURES AT OR ABOVE CLIMATOLOGY INTO WEDNESDAY ALONG WITH ISOLATED POPS...ESPECIALLY OVER THE HIGHER TERRAIN. FOR THE THURSDAY THROUGH MONDAY WINDOW...WILL KEEP POPS GENERALLY ON THE NIL SIDE WITH TEMPERATURES PLAYING AT OR BELOW CLIMATOLOGY. .PUB...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.